Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 36, NWS Pueblo, CO

April 30, 202211 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 30, 2022, 3:49 AM MDT for 11 counties in Colorado. It took effect at May 1, 2022, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 3:49 AM MDT (09:49 UTC)
In effect from
May 1, 2022, 11:00 AM MDT
Expired
May 1, 2022, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5876 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS85 KPUB 300949
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
349 AM MDT Sat Apr 30 2022

...A Red Flag Warning has been issued from 11 AM to 9 PM MDT on 
Sunday for gusty winds and low relative humidity for fire weather
zones 220...224...225...229 and 230...which includes the San Luis
Valley, the Sangre de Cristo and Wet Mountain ranges, the Wet 
Mountain Valley, Lake, Chaffee, Huerfano and western Las Animas 
Counties...

COZ220-224-225-229-230-010200-
/O.UPG.KPUB.FW.A.0029.220501T1700Z-220502T0300Z/
/O.NEW.KPUB.FW.W.0036.220501T1700Z-220502T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
349 AM MDT Sat Apr 30 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR
FOR FIRE WEATHER ZONES 220...224...225... 229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 220...224...225...229 and 
  230.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
914 
WWUS85 KPUB 302055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MDT Sat Apr 30 2022

...A Red Flag Warning remains in effect from 11 AM to 9 PM MDT on
Sunday for gusty winds and low relative humidity for fire weather
zones 220...224...225...229 and 230...which includes the San Luis
Valley, the Sangre de Cristo and Wet Mountain ranges, the Wet 
Mountain Valley, Lake, Chaffee, Huerfano and western Las Animas 
Counties...

COZ220-224-225-229-230-011300-
/O.CON.KPUB.FW.W.0036.220501T1700Z-220502T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
255 PM MDT Sat Apr 30 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY FOR FOR FIRE WEATHER ZONES 220...224...225...229 AND 230...

* Affected Area...Fire Weather Zones 220...224...225...229 and 
  230.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
609 
WWUS85 KPUB 010958
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
358 AM MDT Sun May 1 2022

...A Red Flag Warning remains in effect from 11 AM to 9 PM MDT on
Sunday for gusty winds and low relative humidity for fire weather
zones 220...224...225...229 and 230...which includes the San Luis
Valley, the Sangre de Cristo and Wet Mountain ranges, the Wet
Mountain Valley, Lake, Chaffee, Huerfano and western Las Animas
Counties...

COZ220-224-225-229-230-020200-
/O.CON.KPUB.FW.W.0036.220501T1700Z-220502T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
358 AM MDT Sun May 1 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 220...224...225...229 AND 230...

* Affected Area...Fire Weather Zones 220...224...225...229 and 
  230.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
477 
WWUS85 KPUB 012039
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
239 PM MDT Sun May 1 2022

...A Red Flag Warning remains in effect from 11 AM to 9 PM MDT on
Sunday for gusty winds and low relative humidity for fire weather
zones 220...224...225...229 and 230...which includes the San Luis
Valley, the Sangre de Cristo and Wet Mountain ranges, the Wet
Mountain Valley, Lake, Chaffee, Huerfano and western Las Animas
Counties...

...A Fire Weather Watch has been issued from Tuesday afternoon
through Tuesday evening for gusty winds and low relative humidity
values for fire weather zones 224...225...229 and 230...which
includes the San Luis Valley, the Sangre de Cristo and Wet
Mountain Ranges, the Wet Mountain Valley, Huerfano and western Las
Animas Counties...

COZ224-225-229-230-021245-
/O.NEW.KPUB.FW.A.0030.220503T1800Z-220504T0100Z/
/O.CON.KPUB.FW.W.0036.000000T0000Z-220502T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
239 PM MDT Sun May 1 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224...225...229
AND 230... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 224...225...229 AND 230...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* Affected Area...Fire Weather Zones 224...225...229 and 230.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-020300-
/O.CON.KPUB.FW.W.0036.000000T0000Z-220502T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
239 PM MDT Sun May 1 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220...

* Affected Area...Fire Weather Zone 220.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
553 
WWUS85 KPUB 020305
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
905 PM MDT Sun May 1 2022

...The Red Flag Warning will expire at 9 PM for fire weather 
zones 220...224...225...229 and 230...which includes the San Luis 
Valley, the Sangre de Cristo and Wet Mountain ranges, the Wet 
Mountain Valley, Lake, Chaffee, Huerfano and western Las Animas 
Counties...

...A Fire Weather Watch has been issued from Tuesday afternoon
through Tuesday evening for gusty winds and low relative humidity
values for fire weather zones 224...225...229 and 230...which
includes the San Luis Valley, the Sangre de Cristo and Wet
Mountain Ranges, the Wet Mountain Valley, Huerfano and western
Las Animas Counties...

COZ224-225-229-230-021915-
/O.EXP.KPUB.FW.W.0036.000000T0000Z-220502T0300Z/
/O.CON.KPUB.FW.A.0030.220503T1800Z-220504T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
905 PM MDT Sun May 1 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 224...225...229 AND 230...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
224...225...229 AND 230...

* Affected Area...Fire Weather Zones 224...225...229 and 230.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-020415-
/O.EXP.KPUB.FW.W.0036.000000T0000Z-220502T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
905 PM MDT Sun May 1 2022

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 220...

Winds will continue to diminish and humidity will increase,
therefore the Red Flag Warning has been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 29, 11:20 PM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 29, 11:20 PM MDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1120 PM MDT Fri Apr 29 2022

.UPDATE...
Issued at 911 PM MDT Fri Apr 29 2022

The Red Flag Warning for this evening has expired. Some gusty
winds will persist through the night, but RH should be recovering
steadily.

UPDATE Issued at 604 PM MDT Fri Apr 29 2022

Wind gusts are coming down so have let the High Wind Warning
expire at 6 PM across the plains. Still have an active Dust Storm
Warning until 630 PM for the southeast corner of the state which
is anticipated to expire on time as heavier dust continues to push
southward out of the tate. Dust Advisories will continue along
and south of the Arkansas River valley through 8 PM to account for
lingering blowing dust with visibility around 1 mile or a little
less. Area most affected will be Baca and Prowers counties.  -KT

&&

.SHORT TERM...(This evening through Saturday)
Issued at 237 PM MDT Fri Apr 29 2022

...EXTREMELY DANGEROUS FIRE-WEATHER CONDITIONS INTO EARLY THIS
EVENING...

...RISK FOR STRONG THUNDERSTORMS IN KIOWA AND NORTHERN PROWERS
COUNTIES THROUGH LATE THIS AFTERNOON...

...BLOWING DUST ADVISORY UNTIL 6 PM FOR THE EASTERN PLAINS...

Deep mixing toward a 70-kt 500-mb jet core moving across southern
Colorado will continue to support widespread 50-60 mph wind gusts
through late afternoon across the forecast area. A High Wind Warning
remains in effect for portions of the Interstate-25 corridor, the
southeast Plains, and the San Luis Valley. Combining with the strong
winds, relative humidity below 10 percent across much of
southeastern Colorado will continue supporting extremely dangerous
fire-weather conditions. The Red Flag Warning continues into the mid-
evening hours from the San Luis Valley and eastward across south-
central and southeast Colorado, as strong winds and low relative
humidity are expected to continue given slow decoupling of the
boundary layer. The fire-weather risk will lessen late tonight,
especially after midnight, as winds decrease. Also, patchy blowing
dust reducing visibilities below 1 mile will be possible through the
evening.

In addition, strong thunderstorms will remain possible through late
this afternoon across Kiowa and northern Prowers Counties. This is
where a moderately buoyant air mass and 30-40 kt of effective bulk
shear will persist north of a surface front amid enhanced large-
scale ascent. An isolated severe thunderstorm will be possible in
these areas. An isolated thunderstorm could also develop behind
outflow boundaries in northern El Paso County through late this
afternoon.

Otherwise, by late tonight, winds will be decreasing areawide, while
a cooler air mass overspreads the area in association with the
eastward advance of a midlevel trough. Low temperatures tonight will
range from the mid 30s to around 40F across the Interstate 25
corridor and the plains, and in the teens and 20s over the mountains
and mountain valleys.

Saturday...portions of Kiowa, Bent and Prowers counties will see
the return 40mph north-northwesterly gusts for Saturday, as the
departing trough continues to push off to our east. All other
areas look to keep wind gusts closer around 20-25mph for Saturday
afternoon. Temperatures on Saturday will return to near normal for
daytime highs as ridging builds in with drier air, clear skies,
and subsidence throughout the day. Fire weather conditions look to
be much more marginal on Saturday, with relative humidity values
staying in the teens for most areas. Brief periods of critical
conditions look possible, especially in southern portions of the
San Luis Valley, and eastern portions of Kiowa, Prowers, and Baca
counties, but the 3 hour critical thresholds do not look to be met
anywhere as of yet. The ridge axis passes Saturday night with the
next trough approaching Sunday and into Monday.

.LONG TERM...(Saturday night through Friday)
Issued at 237 PM MDT Fri Apr 29 2022

An active weather pattern looks to hang around southern Colorado
through the extended period. This would include the potential for
strong to severe storms, mountain snowfall and continue periods of
critical fire weather conditions. Overall, model agreement is good
through early to mid week, with big differences for mid to late
week.

Saturday night through Monday...an upper storm system will drop
across Colorado during this period. Ahead of this storm system,
strong southwesterly flow will spread across the region by Sunday
morning. This will lead to elevated high fire danger for the San
Luis Valley, Central and Eastern Mountains, into the Raton Mesa
region into Sunday afternoon. Low humidity values along with
southwest winds gusting to 30 to 40 mph will lead to the high fire
danger, and a Fire Weather Watch has been issued.

The other concern will be the potential for strong to severe
storms across the Plains. Southerly flow will draw moisture
northward across the Plains, producing a dryline. Model guidance
vary on the amount of moisture that is forecast to advect
northward, with dewpoints ranging anywhere for the lower 40s to
lower 50s. This will have an impact on instability, with some
guidance suggesting over 1000 j/kg of SBCAPE. Low level shear
would be favorable for storm rotation leading to large hail
potential. Good diffluence aloft is also favorable for strong to
severe storm potential. As noted, much will depend on moisture
moving into the area. We will continue to monitor the severe storm
potential as Sunday approaches.

The upper trough will shift east of the area with breezy northwest
flow across the region on Monday. Critical fire weather will
continue across the San Luis Valley into the southern I-25
corridor on Monday afternoon. Flow on the Plains will remain
northerly as the upper system departs to the east. Highs will top
out in the 60s to lower 70s.

Tuesday into Friday...the next upper storm system will approach
the area for mid week. Critical fire weather conditions will once
again be possible across the San Luis Valley, into the I-25
corridor Tuesday afternoon. A few snow showers will move into the
Central Mountains by late in the day Tuesday. The upper system
will move across the area on Wednesday. This will bring another
chances of strong storms to the Plains on Wednesday. Moisture will
once again be the main concern, with potential for a dryline
setting up by mid day on the Plains. A narrow ribbon on
instability along the dryline and favorable shear profiles could
lead to strong to severe storms. Areas over the San Luis Valley
will continue to see critical fire weather conditions.

For the end of the work week, models diverge on how they want to
handle a third storm. The ECMWF very slowly brings an upper system
across the region. The GFS is much more progressive with the
feature. Both would bring continued fire weather conditions to the
region, and potential for mountain snow and Plains rain. If the
storm tracks north, or remains slow, it could have large impacts
on what kinds of weather we have across southern Colorado for
late in the week. Mozley

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1118 PM MDT Fri Apr 29 2022

VFR conditions expected over the next 24 hours. Gusty north to
northwest winds 10 to 25 kts will gradually subside overnight with
winds shifting from a southerly direction with much lighter speeds
for Saturday. KALS could see some brief southwest winds pick up
late Saturday afternoon before weakening again during the evening
hours. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for COZ220-224-225-229-230.

&&

UPDATE...GARBEROGLIO
SHORT TERM...COHEN/EHR
LONG TERM...MOZLEY
AVIATION...KT
Hazardous weather outlook, Apr 29, 9:36 PM MDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
936 PM MDT Fri Apr 29 2022

COZ058>089-093>099-010345-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
936 PM MDT Fri Apr 29 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Winds will gradually subside overnight but will remain gusty at
times at 15 to 30 mph until midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

One or two strong to severe thunderstorms will be possible across
the far southeast plains Sunday afternoon, with the main storm
threats being strong wind gusts and large hail.

Scattered showers and thunderstorms will be possible across northern
portions of the area, generally along and north of the Highway 50
Corridor, later Sunday and Monday and again later Tuesday and
Wednesday, as a few weather systems move across the Rockies.

The movement of these systems will bring periods of generally
light snowfall to portions of the Continental Divide, especially
the higher terrain of the Central Mountains, later Sunday and
Monday, with light snow accumulations also possible Tuesday and
Wednesday. The movement of these systems will also bring ebbs and
flows in critical fire weather conditions across the area, with
more widespread Red Flag conditions possible across the San Luis
Valley into the I-25 Corridor on Sunday and again on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed the rest of tonight.

31/GARBEROGLIO

In the hours before

Local storm report, Apr 30, 12:23 AM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1223 AM MDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     NON-TSTM WND GST 1 SE PETERSON AFB       38.82N 104.68W
04/29/2022  M59 MPH          EL PASO            CO   ASOS

            ASOS STATION KCOS COLORADO SPRINGS AIRPORT.

0458 PM     DUST STORM       17 NW TWO BUTTES        37.74N 102.60W
04/29/2022                   PROWERS            CO   DEPT OF HIGHWAYS

            CDOT HAS CLOSED HWY 385 FROM LAMAR TO
            SPRINGFIELD DUE TO BLOWING DUST CAUSING NEAR
            ZERO VISIBILITY.

0455 PM     NON-TSTM WND GST 9 S SPRINGFIELD         37.28N 102.62W
04/29/2022  M63 MPH          BACA               CO   ASOS

            ASOS STATION KSPD 8 S SPRINGFIELD.

0423 PM     DUST STORM       2 NNW LAMAR             38.11N 102.63W
04/29/2022                   PROWERS            CO   DEPT OF HIGHWAYS

            REPORTED BY CDOT. NEAR ZERO VISIBILITY.

0355 PM     NON-TSTM WND GST 4 WSW LAMAR             38.07N 102.68W
04/29/2022  M64 MPH          PROWERS            CO   ASOS

            ASOS STATION KLAA LAMAR AIRPORT.

0258 PM     NON-TSTM WND GST 5 ESE WETMORE           38.21N 105.00W
04/29/2022  M60 MPH          PUEBLO             CO   MESONET

            MESONET STATION RDDC2 RED CREEK.

0222 PM     NON-TSTM WND GST 3 ESE HOEHNE            37.27N 104.33W
04/29/2022  M58 MPH          LAS ANIMAS         CO   ASOS

            ASOS STATION KTAD TRINIDAD AIRPORT.

0142 PM     NON-TSTM WND GST 5 NE BLENDE             38.28N 104.50W
04/29/2022  M53 MPH          PUEBLO             CO   ASOS

            ASOS STATION KPUB PUEBLO AIRPORT REPORTS
            61-MPH WIND GUST AT 142PM MDT.

0108 PM     NON-TSTM WND GST 5 NE BLENDE             38.28N 104.50W
04/29/2022  M58 MPH          PUEBLO             CO   ASOS

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM 5 NE BLENDE -- CORRECTS REPORT SOURCE.
            ASOS STATION KPUB PUEBLO AIRPORT MEASURED
            58-MPH WIND AT 108PM MDT.

1224 PM     NON-TSTM WND GST 4 S CHERAW              38.05N 103.52W
04/29/2022  M60 MPH          OTERO              CO   ASOS

            ASOS STATION KLHX LA JUNTA AIRPORT.

1150 AM     NON-TSTM WND GST 4 ENE PONCHA PASS       38.45N 106.01W
04/29/2022  M63 MPH          FREMONT            CO   MESONET

            MESONET STATION FW3603 SALIDA.

0926 AM     NON-TSTM WND GST 6 ESE WESTON            37.09N 104.92W
04/29/2022  M67 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CUHC2 BOSQUE.

0826 AM     NON-TSTM WND GST 6 ESE WESTON            37.09N 104.92W
04/29/2022  M56 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CUHC2 BOSQUE.

&&

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.